Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 87, NWS Bismarck, ND

July 21, 2014Grant County, Morton County, Sioux County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 21, 2014, 3:40 PM MDT for Grant County, Morton County, Sioux County, North Dakota. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2014, 3:40 PM MDT (21:40 UTC)
Expired
Jul 21, 2014, 4:45 PM MDT
In force
65 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Grant County, ND, Morton County, ND, Sioux County, ND

The radar

The Bismarck radar (KBIS), 81 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 4:08 PM MDTHAIL 1Porcupine, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 12:09 PM MDTTornado WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3163 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

151 
WUUS53 KBIS 212140
SVRBIS
NDC037-059-085-212245-
/O.NEW.KBIS.SV.W.0087.140721T2140Z-140721T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
440 PM CDT MON JUL 21 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHEASTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 545 PM CDT/445 PM MDT/

* AT 337 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES SOUTHEAST OF CARSON TO 11 MILES EAST OF
  MORRISTOWN...AND MOVING EAST AT 30 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SHIELDS AROUND 405 PM MDT.
  SELFRIDGE AROUND 525 PM CDT.
  SOLEN AROUND 530 PM CDT.
  FORT YATES AROUND 545 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ST. GERTRUDE...RALEIGH...
PORCUPINE AND BREIEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4595 10171 4640 10162 4647 10066 4594 10062
      4594 10089
TIME...MOT...LOC 2139Z 269DEG 27KT 4636 10137 4596 10147

HAIL...1.75IN
WIND...70MPH

$$

AYD/COOP
2 follow-up statements
200 
WWUS53 KBIS 212207
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
507 PM CDT MON JUL 21 2014

NDC037-059-085-212245-
/O.CON.KBIS.SV.W.0087.000000T0000Z-140721T2245Z/
GRANT ND-MORTON ND-SIOUX ND-
507 PM CDT MON JUL 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SIOUX...
SOUTHEASTERN MORTON AND SOUTHEASTERN GRANT COUNTIES UNTIL 545 PM
CDT/445 PM MDT/...

AT 506 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF SOLEN TO 10 MILES SOUTHWEST OF
SELFRIDGE...MOVING EAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SELFRIDGE AROUND 520 PM CDT.
  SOLEN AROUND 525 PM CDT.
  FORT YATES AROUND 540 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4596 10153 4639 10146 4647 10066 4594 10062
      4594 10089
TIME...MOT...LOC 2207Z 270DEG 29KT 4636 10099 4596 10109

HAIL...1.75IN
WIND...70MPH

$$

AYD
780 
WWUS53 KBIS 212225
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
525 PM CDT MON JUL 21 2014

NDC037-059-085-212245-
/O.CON.KBIS.SV.W.0087.000000T0000Z-140721T2245Z/
GRANT ND-MORTON ND-SIOUX ND-
525 PM CDT MON JUL 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SIOUX...
SOUTHEASTERN MORTON AND EAST CENTRAL GRANT COUNTIES UNTIL 545 PM
CDT/445 PM MDT/...

AT 525 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOLEN TO 6 MILES SOUTHEAST OF SELFRIDGE...MOVING EAST
AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FORT YATES AROUND 540 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4595 10135 4641 10127 4647 10066 4594 10062
      4594 10089
TIME...MOT...LOC 2226Z 270DEG 30KT 4637 10073 4597 10084

HAIL...1.50IN
WIND...70MPH

$$

AYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:40 PM MDT, 0 minutes earlier.

Area forecast discussion, Jul 21, 3:40 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
440 PM CDT MON JUL 21 2014

.UPDATE...

ISSUED AT 440 PM CDT MON JUL 21 2014

SCALED OFF A FEW WESTERN COUNTIES FROM TORNADO WATCH NUMBER
426...AND WILL LIKELY BE ABLE TO TRIM SOME MORE NEXT HOUR. LINE
OF ROBUST CONVECTION CONTINUES TO PUSH EAST ACROSS SOUTH CENTRAL
NORTH DAKOTA. REPORTS OF 70 MPH WINDS AND HAIL AS LARGE AS
BASEBALLS HAVE BEEN REPORTED WEST OF BISMARCK AND MANDAN. THESE
STORMS WILL IMPACT LOCATIONS FROM GARRISON SOUTH TO THE SOUTH
DAKOTA BORDER. ADDITIONAL CONVECTION ACROSS THE NORTH AS THUS FAR
REMAINED SUB-SEVERE.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 232 PM CDT MON JUL 21 2014

SEVERE WEATHER OPERATIONS IN PROGRESS WITH A TORNADO WATCH IN
EFFECT FOR ALL COUNTIES IN WESTERN AND CENTRAL NORTH DAKOTA EXCEPT
FOR DIVIDE AND WILLIAMS COUNTIES.

THE 18Z KBIS SOUNDING SHOWS 153 J/KG OF CIN WITH 3692 J/KG OF
CAPE. TEMPERATURES HAVE COOLED IN THE 700MB TO 500MB LAYER SINCE
12Z. PWATS HAVE INCREASED FROM 1.19 TO 1.33. POTENTIAL WIND
GUSTS/WINDEX IS AT 54KT. FULLY EXPECT CIN EROSION THROUGH THE
AFTERNOON WITH AN INCREASE IN COVERAGE AND INTENSITY.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 232 PM CDT MON JUL 21 2014

A BRIEF UPPER LEVEL FLOW PATTERN SHIFT FROM PROGRESSIVE TO BLOCKED
OVER THE SOUTHERN TIER OF CANADA DOES NOTHING TO SQUELCH CHANCES
FOR CONVECTION IN THE FORECAST UNTIL SUNDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1053 AM CDT MON JUL 21 2014

THUNDERSTORMS ACROSS THE WESTERN TERMINALS WILL CONTINUE TO
DEVELOP TOWARD THE CENTRAL TERMINALS OF KBIS/KMOT BETWEEN 21Z AND
01Z. KJMS CLOSER TO 00Z TUESDAY. SOME THUNDERSTORMS WILL BE SEVERE
WITH DAMAGING WINDS AND LARGE HAIL.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NDZ048-050-051.

&&

UPDATE...NH
SHORT TERM...KS
LONG TERM...SCHECK
AVIATION...KS
Hazardous weather outlook, Jul 21, 2:18 PM MDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
318 PM CDT MON JUL 21 2014

NDZ004-012-222030-
BOTTINEAU-MCHENRY-
318 PM CDT MON JUL 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE SOURIS
RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

A TORNADO WATCH IS IN EFFECT UNTIL EARLY MONDAY EVENING. SEVERE
THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING. TORNADOES...LARGE
HAIL...DAMAGING WINDS...AND TORRENTIAL RAINFALL ARE ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS TO
YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT
701-223-4582.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ048-050-051-222030-
LA MOURE-MCINTOSH-DICKEY-
318 PM CDT MON JUL 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A TORNADO WATCH IS IN EFFECT THROUGH EARLY MONDAY EVENING.

DAMAGING WINDS IN EXCESS OF 75 MILES PER HOUR WILL BE THE MAIN
THREAT. LARGE HAIL...HEAVY RAIN...AND A FEW TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS
TO YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT
701-223-4582.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ002-003-005-010-011-013-017>023-025-031>037-040>047-222030-
BURKE-RENVILLE-ROLETTE-MOUNTRAIL-WARD-PIERCE-MCKENZIE-DUNN-MERCER-
OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-
ADAMS-SIOUX-EMMONS-LOGAN-
318 PM CDT MON JUL 21 2014 /218 PM MDT MON JUL 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A TORNADO WATCH IS IN EFFECT THROUGH EARLY MONDAY EVENING.

DAMAGING WINDS IN EXCESS OF 75 MILES PER HOUR WILL BE THE MAIN
THREAT. LARGE HAIL...HEAVY RAIN...AND A FEW TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY. PLEASE RELAY STORM REPORTS
TO YOUR NATIONAL WEATHER SERVICE VIA SOCIAL MEDIA OR PHONE AT
701-223-4582.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001-009-222030-
DIVIDE-WILLIAMS-
318 PM CDT MON JUL 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON BUT SHOULD
REMAIN NON SEVERE.

OCCASIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

KS

In the hours before

Local storm report, Jul 21, 2:20 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
320 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HEAVY RAIN       4 NE NEW ENGLAND        46.58N 102.81W
07/21/2014  M1.75 INCH       HETTINGER          ND   TRAINED SPOTTER

&&

CORRECTED LOCATION

MMATHEWS
Special weather statement, Jul 21, 2:50 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
350 PM CDT MON JUL 21 2014

NDZ010>012-018-019-021-212145-
DUNN-MCHENRY-MCLEAN-MERCER-MOUNTRAIL-WARD-
350 PM CDT MON JUL 21 2014

...STRONG THUNDERSTORMS APPROACHING THE MINOT AREA...

AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
DES LACS TO MCKENZIE BAY RECREATION AREA...AND MOVING NORTHEAST AT 30
MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THESE STORMS.

THUNDERSTORMS WILL BE NEAR...
MAKOTI AROUND 355 PM CDT.
MINOT AND THE STATE FAIRGROUNDS AROUND 400 PM CDT.
DEERING AROUND 420 PM CDT.
BURLINGTON AROUND 425 PM CDT.
DES LACS AND MINOT AIR FORCE BASE AROUND 445 PM CDT.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.

LAT...LON 4756 10184 4749 10248 4841 10151 4844 10090
TIME...MOT...LOC 2047Z 215DEG 39KT 4815 10146 4763 10230

SCHECK
Local storm report, Jul 21, 3:09 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
409 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND GST     5 N GLEN ULLIN          46.89N 101.83W
07/21/2014  E60 MPH          MORTON             ND   TRAINED SPOTTER

&&

NHEINERT
Local storm report, Jul 21, 3:11 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
411 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     12 S DICKINSON          46.71N 102.79W
07/21/2014                   STARK              ND   TRAINED SPOTTER

            ESTIMATED 65 MPH WINDS. CROPS LAYED OVER. PEA SIZED
            HAIL. TOTAL RAINFALL 1.20 INCHES.

&&

KSIMOSKO
Local storm report, Jul 21, 3:15 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
415 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             10 N NORTH LEMMON       46.09N 102.16W
07/21/2014  E2.75 INCH       ADAMS              ND   PUBLIC

            A LOT OF QUARTER SIZE HAIL WITH A FEW BASEBALLS

&&

NHEINERT
Local storm report, Jul 21, 3:32 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
432 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND GST     3 E HEBRON              46.90N 101.98W
07/21/2014  E70 MPH          MORTON             ND   PUBLIC

            ESTIMATED WINDS AND TORRENTIAL RAIN BETWEEN MILE
            MARKERS 122 AND 106 ON I-94

&&

MMATHEWS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 10:54 PM MDTSpecial Weather StatementBISBurke, Divide36 min
Jul 20, 11:29 PM MDTSpecial Weather StatementBISBurke, Divide31 min
Jul 21, 12:18 AM MDTSpecial Weather StatementBISBurke, Renville42 min
Jul 21, 1:21 AM MDTSpecial Weather StatementBISBottineau, Renville39 min
Jul 21, 2:12 AM MDTSpecial Weather StatementBISEmmons63 min
Jul 21, 3:09 AM MDTHeat AdvisoryBISDickey, LaMoure, McIntosh16 hr
Jul 21, 11:36 AM MDTSevere Thunderstorm WarningBISBillings, Golden Valley54 min
Jul 21, 12:06 PM MDTSevere Thunderstorm WarningBISAdams, Bowman, Slope54 min
Jul 21, 12:09 PM MDTSevere Thunderstorm WarningBISBillings, Golden Valley, Slope66 min
Jul 21, 12:57 PM MDTSevere Thunderstorm WarningBISAdams, Bowman, Hettinger, Slope42 min
Jul 21, 1:38 PM MDTSevere Thunderstorm WarningBISHettinger, Slope, Stark67 min
Jul 21, 2:27 PM MDTSevere Thunderstorm WarningBISDunn, Grant, Hettinger, Mercer, Morton, Stark63 min
Jul 21, 2:35 PM MDTTornado WarningBISMercer, Morton, Stark25 min
Jul 21, 2:50 PM MDTSpecial Weather StatementBISWard55 min
Jul 21, 2:56 PM MDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger, Sioux64 min
Jul 21, 3:12 PM MDTSevere Thunderstorm WarningBISMercer, Morton, Oliver63 min
Jul 21, 3:16 PM MDTSevere Thunderstorm WarningBISGrant, Morton59 min
Jul 21, 3:43 PM MDTSevere Thunderstorm WarningBISBurleigh, McLean, Mercer, Morton, Oliver62 min
Jul 21, 3:46 PM MDTSpecial Weather StatementBISMcHenry, McLean, Pierce, Rolette, Ward59 min
Jul 21, 3:57 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Grant, Morton48 min
Jul 21, 3:59 PM MDTTornado WarningBISBurleigh, McLean, Morton, Oliver31 min
Jul 21, 4:33 PM MDTSevere Thunderstorm WarningBISBurleigh, Kidder, McLean, Oliver, Sheridan, Wells57 min
Jul 21, 4:37 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Morton, Sioux53 min
Jul 21, 4:59 PM MDTSpecial Weather StatementBISPierce61 min
Jul 21, 5:08 PM MDTSevere Thunderstorm WarningBISEmmons, Kidder, Logan, McIntosh, Stutsman67 min
Jul 21, 5:25 PM MDTSevere Thunderstorm WarningBISBurleigh, Foster, Kidder, Sheridan, Stutsman, Wells65 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.